Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2017, 5:22 PM CDT for Cass County, Jackson County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 5:22 PM CDT (22:22 UTC)
- Expired
- May 27, 2017, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 9 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:29 PM CDT | HAIL 0.75 | 2 Ene Grandview, MO | DIME SIZE HAIL REPORTED NEAR LONGVIEW IN LEES SUMMIT VIA TWITTER |
| May 27, 5:42 PM CDT | HAIL 1 | 1 Nw Lone Jack, MO | QUARTER SIZE HAIL REPORTED IN LONE JACK BY NWS EMPLOYEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
215
WUUS53 KEAX 272222
SVREAX
MOC037-095-272300-
/O.NEW.KEAX.SV.W.0083.170527T2222Z-170527T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
522 PM CDT SAT MAY 27 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northern Cass County in west central Missouri...
Southern Jackson County in west central Missouri...
* Until 600 PM CDT
* At 522 PM CDT, a severe thunderstorm was located near Raymore,
moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Pleasant Hill, Greenwood,
Lake Lotawana, Lake Winnebago, Lone Jack, Baldwin Park, Unity
Village and Tarsney Lakes.
This includes Interstate 470 between mile markers 6 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 9457 3898 9411 3880 9412 3879 9413
3878 9455
TIME...MOT...LOC 2222Z 256DEG 31KT 3885 9447
HAIL...1.00IN
WIND...<50MPH
$$
Blair4 follow-up statements
948
WWUS53 KEAX 272230
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
530 PM CDT SAT MAY 27 2017
MOC037-095-272300-
/O.CON.KEAX.SV.W.0083.000000T0000Z-170527T2300Z/
Cass MO-Jackson MO-
530 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CASS AND SOUTHERN JACKSON COUNTIES...
At 530 PM CDT, a severe thunderstorm was located over Greenwood,
moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lee's Summit, Grandview, Raymore, Pleasant Hill, Greenwood, Lake
Lotawana, Lake Winnebago, Lone Jack, Baldwin Park, Unity Village and
Tarsney Lakes.
This includes Interstate 470 between mile markers 6 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 9411 3880 9412 3879 9413 3878 9446
3893 9451
TIME...MOT...LOC 2230Z 256DEG 35KT 3886 9433
HAIL...1.00IN
WIND...<50MPH
$$
Blair632
WWUS53 KEAX 272240
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
540 PM CDT SAT MAY 27 2017
MOC037-095-272300-
/O.CON.KEAX.SV.W.0083.000000T0000Z-170527T2300Z/
Cass MO-Jackson MO-
540 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CASS AND SOUTHEASTERN JACKSON COUNTIES...
At 540 PM CDT, a severe thunderstorm was located over Lone Jack, or
near Lake Lotawana, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lee's Summit, Pleasant Hill, Greenwood, Lake Lotawana, Lake
Winnebago, Lone Jack, Baldwin Park and Tarsney Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 9411 3880 9412 3879 9413 3879 9437
3894 9438
TIME...MOT...LOC 2240Z 256DEG 31KT 3888 9422
HAIL...1.00IN
WIND...<50MPH
$$
Blair995
WWUS53 KEAX 272248
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
548 PM CDT SAT MAY 27 2017
MOC037-272258-
/O.CAN.KEAX.SV.W.0083.000000T0000Z-170527T2300Z/
Cass MO-
548 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3891 9411 3883 9412 3884 9422 3894 9422
3896 9411
TIME...MOT...LOC 2248Z 256DEG 31KT 3890 9413
$$
MOC095-272300-
/O.CON.KEAX.SV.W.0083.000000T0000Z-170527T2300Z/
Jackson MO-
548 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN JACKSON COUNTY...
At 548 PM CDT, a severe thunderstorm was located near Lone Jack, or
near Lake Lotawana, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lone Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3891 9411 3883 9412 3884 9422 3894 9422
3896 9411
TIME...MOT...LOC 2248Z 256DEG 31KT 3890 9413
HAIL...1.00IN
WIND...<50MPH
$$
Blair579
WWUS53 KEAX 272252
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
552 PM CDT SAT MAY 27 2017
MOC095-272301-
/O.EXP.KEAX.SV.W.0083.000000T0000Z-170527T2300Z/
Jackson MO-
552 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY
WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3891 9411 3883 9412 3884 9422 3894 9422
3896 9411
TIME...MOT...LOC 2251Z 256DEG 31KT 3891 9410
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:21 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 27, 3:21 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 321 PM CDT Sat May 27 2017 .Discussion... Issued at 321 PM CDT SAT MAY 27 2017 Severe thunderstorms are exiting the area this afternoon with a few garden variety thunderstorms in its wake. These thunderstorms will last into the evening before pushing south and east of the area. That will set the stage for a nice and dry latter half of the holiday weekend. Sunday expect mostly cloudy conditions in the morning clearing from west to east from late morning into the afternoon. Highs will be in the mid to upper 70s. Surface high pressure will build into the forecast area for Memorial Day keeping conditions dry with highs in the mid 70s to lower 80s. Monday night through Tuesday night...a upper level trough will be located over the northern Great Lakes. A few shortwaves will be rounding the base of this trough which will impinge on the area and bring the chance for showers and thunderstorms through this period. Highs Tuesday will be in the mid to upper 70s. On Wednesday through Wednesday night...the upper level trough over the northern Great Lakes lifts northeastward into southeastern Canada as surface high pressure builds into the region. This will keep conditions dry with highs in the mid to upper 70s. Thursday through Saturday...the latter part of the work week into the early part of next weekend looks to be active with the chance for a few rounds of shortwaves that will eject out from a trough as it moves from the Desert southwest into the central and southern Plains. highs through this period will range from the mid 70s to the lower 80s. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1249 PM CDT SAT MAY 27 2017 The main line of thunderstorms has moved through the terminals with just light showers and thunderstorms in its wake. These storms will affect the terminals through 19Z with VFR conds prevailing through the remainder of the afternoon and evening. Early tomorrow morning, models agree MVFR cigs will move into the terminals around 08Z-09Z and cont thru 12Z-13Z before lifting up to low end VFR conds with cigs btn 3-4kft. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...73
Hazardous weather outlook, May 27, 5:42 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 542 AM CDT Sat May 27 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 542 AM CDT Sat May 27 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread thunderstorm activity is expected today as a very unstable airmass develops over the region. Severe thunderstorm development is expected with all forms of severe weather possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No severe weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 27, 3:34 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG BOONVILLE 38.96N 92.75W
05/27/2017 COOPER MO EMERGENCY MNGR
POWER LINES DOWN
0240 PM TSTM WND DMG 5 S BOONVILLE 38.89N 92.75W
05/27/2017 COOPER MO EMERGENCY MNGR
SCATTERED TREE DAMAGE ACROSS MUCH OF COOPER COUNTY
&&
DHLocal storm report, May 27, 3:37 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 4 S COAL 38.26N 93.60W
05/27/2017 U2.00 INCH HENRY MO EMERGENCY MNGR
REPORT FROM EM OF SEVERAL VEHICHLES WITH WINDSHIELDS
BROKEN OUT DUE TO HAIL AT THE BUCKSAW MARINA. HAIL SIZE
UNKNOWN.
&&
LGLocal storm report, May 27, 4:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND DMG 4 NW HARRISONVILLE 38.70N 94.40W
05/27/2017 CASS MO LAW ENFORCEMENT
DELAYED REPORT OF TREES DOWN ON BARN AND FENCE, 12 INCHES
AND 20 PLUS INCHES IN DIAMETER, RESPECTIVELY.
&&
LGLocal storm report, May 27, 4:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG CLINTON 38.37N 93.78W
05/27/2017 HENRY MO PUBLIC
LARGE TREE UPROOTED IN THE TOWN OF CLINTON
&&
SBLAIRLocal storm report, May 27, 5:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL BALLARD 38.37N 94.15W
05/27/2017 E2.50 INCH BATES MO BROADCAST MEDIA
BROADCAST MEDIA REPORTED TENNIS BALL SIZE HAIL IN BALLARD
&&
LGSpecial weather statement, May 27, 5:16 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 516 PM CDT SAT MAY 27 2017 MOZ037-043-272245- Cass MO-Jackson MO- 516 PM CDT SAT MAY 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 545 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm over Grandview, moving northeast at 40 mph. Dime size hail will be possible with this storm. Locations impacted include... Lee's Summit, Leawood, Grandview, Belton, Raymore, Greenwood, Lake Lotawana, Lake Winnebago and Unity Village. This includes Interstate 470 between mile markers 4 and 10. LAT...LON 3879 9461 3892 9461 3897 9427 3882 9428 TIME...MOT...LOC 2216Z 246DEG 34KT 3885 9457 Blair
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:41 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 34 min |
| May 27, 8:30 AM CDT | Special Weather Statement | EAX | Clay, Platte | 30 min |
| May 27, 8:33 AM CDT | Special Weather Statement | EAX | Nodaway | 27 min |
| May 27, 9:06 AM CDT | Special Weather Statement | EAX | Clinton | 39 min |
| May 27, 9:13 AM CDT | Special Weather Statement | EAX | Gentry, Harrison, Worth | 47 min |
| May 27, 9:29 AM CDT | Special Weather Statement | EAX | Caldwell | 46 min |
| May 27, 9:41 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Livingston, Ray | 34 min |
| May 27, 12:10 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 50 min |
| May 27, 12:29 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| May 27, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson, Lafayette | 56 min |
| May 27, 1:15 PM CDT | Tornado Warning | EAX | Henry | 30 min |
| May 27, 1:36 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 43 min |
| May 27, 2:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 52 min |
| May 27, 5:16 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 27, 5:47 PM CDT | Special Weather Statement | EAX | Johnson | 43 min |
| May 27, 6:13 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 35 min |
| May 27, 6:43 PM CDT | Special Weather Statement | EAX | Cooper | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.